Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

How to salvage the damage after stopping Benelin and Codeine which was taken during pregnancy?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
I have a sister abusing the taking to benelin with cordine for over one year even when she was pregnant. Now we are able to stop her for about three month. What do we do to selvage her from the damage of the fast in take she took and how to make her not to go back to it. and the baby in her woom when delivered what do we do to him too
Posted Wed, 18 Dec 2013 in Drug Abuse
Answered by Dr. Srikanth Reddy 48 minutes later
Brief Answer: Not to panic at this stage Detailed Answer: Hello Thanks for using health care magic for posting your query. I have gone through your question in detail and I can understand what you are going through. Benelin and Codeine , both are cough formulation and are used ideally to suppress the cough. They can be abused for the reason of content. Especially codeine has opiate in it, a drug that can be abused. The fact that she if off medications since three months is a nice ray of hope. Her withdrawal symptoms might have resolved by now. So there is no role of drugs like buprenorphine, naloxone or nalorphine etc. What is basically needed now is a detailed psychiatric evaluation. Many times the people who abuse such cough formulation are depressed and to fight this depression they start using these medications. So first of all a detailed psychiatric evaluation may be required to rule out baseline depression or anxiety. If there is any then it should be accordingly treated. The damage which had occurred during her initial intake has occurred and now there is no way it can be salvaged. Regarding the baby in the womb, the fact that the baby was exposed to opioids during the first three months exposes her to the risk of having congenital anomalies or being born with low birth weight. This warrant a 3D ultrasonogram to evaluate for the possible side-effects and congenital anomalies in the child. Now that the mother is off the "drugs" then there is no special care required at the time of delivery. If the mother had been an active user then there was a possibility of withdrawal in the infant. NOw that is not the issue in your case. Keep the mother occupied in creative tasks and let her not even think about the drugs. The baby can be delivered as a normal baby. Hope that helps, If you have any further query, I would be glad to help you. In future if you wish to contact me directly, you can use the below mentioned link: Wish you good health, Kind regards Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor